EconPapers    
Economics at your fingertips  
 

Two-Step Semiparametric Empirical Likelihood Inference

Francesco Bravo, Juan Carlos Escanciano and Ingrid Ingrid Van Keilegom ()
Additional contact information
Ingrid Ingrid Van Keilegom: Université catholique de Louvain, LIDAM/ISBA, Belgium

No 2020046, LIDAM Reprints ISBA from Université catholique de Louvain, Institute of Statistics, Biostatistics and Actuarial Sciences (ISBA)

Abstract: In both parametric and certain nonparametric statistical models, the empirical likelihood ratio satisfies a nonparametric version of Wilks’ theorem. For many semiparametric models, however, the commonly used two-step (plug-in) empirical likelihood ratio is not asymptotically distribution-free, that is, its asymptotic distribution contains unknown quantities and hence Wilks’ theorem breaks down. This article suggests a general approach to restore Wilks’ phenomenon in two-step semiparametric empirical likelihood inferences. The main insight consists in using as the moment function in the estimating equation the influence function of the plug-in sample moment. The proposed method is general; it leads to a chi-squared limiting distribution with known degrees of freedom; it is efficient; it does not require undersmoothing; and it is less sensitive to the first-step than alternative methods, which is particularly appealing for high-dimensional settings. Several examples and simulation studies illustrate the general applicability of the procedure and its excellent finite sample performance relative to competing methods.

Keywords: Empirical likelihood; Semiparametric inference; Highdimensional parameters; Wilks’ phenomenon (search for similar items in EconPapers)
Date: 2020-01-01
Note: In: Annals of Statistics, Vol. 48, no. 1, p. 1-26 (2020)
References: Add references at CitEc
Citations: View citations in EconPapers (10)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aiz:louvar:2020046

DOI: 10.1214/18-AOS1788

Access Statistics for this paper

More papers in LIDAM Reprints ISBA from Université catholique de Louvain, Institute of Statistics, Biostatistics and Actuarial Sciences (ISBA) Voie du Roman Pays 20, 1348 Louvain-la-Neuve (Belgium). Contact information at EDIRC.
Bibliographic data for series maintained by Nadja Peiffer ().

 
Page updated 2025-03-19
Handle: RePEc:aiz:louvar:2020046